Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 114, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 4, 2000, 8:30 PM MDT for Stanley County, South Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 8:30 PM MDT (02:30 UTC)
- Expired
- Aug 4, 2000, 9:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Stanley County, SD
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 5:15 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 050231 SVRABR SDC017-065-069-085-117-050330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 930 PM CDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUFFALO COUNTY IN CENTRAL SOUTH DAKOTA HUGHES COUNTY IN CENTRAL SOUTH DAKOTA HYDE COUNTY IN CENTRAL SOUTH DAKOTA LYMAN COUNTY IN CENTRAL SOUTH DAKOTA SOUTHEAST STANLEY COUNTY IN CENTRAL SOUTH DAKOTA * UNTIL 1030 PM CDT * AT 930 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 10 MILES EAST OF ROSSEAU...OR ABOUT 21 MILES NORTHWEST OF LOWER BRULE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST BEND REC AREA AROUND 950 PM CDT STEPHAN AROUND 1015 PM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO LTHE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4446 9993 4425 10021 4410 9951 4431 9940 HAASE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 8:14 PM MDT, 16 minutes earlier.
Area forecast discussion, Aug 4, 8:14 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
915 PM CDT THU AUG 3 2000
CURRENT ZONE PACKAGE LOOKS GOOD. RADAR INDICATED SEVERAL SEVERE
THUNDERSTORMS ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. THE
THREAT OF SEVERE WEATHER CONTINUES ACROSS THE ENTIRE WATCH AREA
ALONG WITH THE POTENTIAL FOR HEAVY RAIN. NO UPDATES MADE TO THE
ZONES.
.ABR...FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHEAST
SOUTH DAKOTA AND BIG STONE AND TRAVERSE COUNTIES IN
MINNESOTA.
ECKBERG
NIn the hours before
Local storm report, Aug 4, 5:35 PM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
635 PM CDT FRI AUG 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... x
0600 PM EAGLE BUTTE SD .75 INCH HAIL
08/04/00 DEWEY
JH
NLocal storm report, Aug 4, 6:34 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
734 PM CDT FRI AUG 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... |
0710 PM 6 W RIDGEVIEW SD .88 INCH HAIL
08/04/00 DEWEY NICKLE SIZE HAIL.
JH
NLocal storm report, Aug 4, 7:28 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
828 PM CDT FRI AUG 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM MISSION RIDGE SD 1.75 INCH HAIL
08/04/00 STANLEY GOLF BALL SIZE HAIL COVERED
THE GROUND. 1.4 INCHES OF
RAIN.
JH
NThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:16 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 29 min |
| Aug 4, 6:49 PM MDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley, Sully | 56 min |
| Aug 4, 7:33 PM MDT | Severe Thunderstorm Warning | ABR | Campbell, Walworth | 57 min |
| Aug 4, 7:37 PM MDT | Severe Thunderstorm Warning | ABR | Hughes | 53 min |
| Aug 4, 7:48 PM MDT | Severe Thunderstorm Warning | ABR | Sully | 27 min |
| Aug 4, 7:50 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds | 55 min |
| Aug 4, 8:30 PM MDT | Severe Thunderstorm Warning | ABR | Buffalo, Hughes, Hyde, Lyman | 60 min |
| Aug 4, 8:33 PM MDT | Severe Thunderstorm Warning | ABR | Potter, Walworth | 42 min |
| Aug 4, 8:43 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds | 47 min |
| Aug 4, 8:44 PM MDT | Tornado Warning | ABR | Hughes | 31 min |
| Aug 4, 9:14 PM MDT | Severe Thunderstorm Warning | ABR | Hughes | 31 min |
| Aug 4, 9:25 PM MDT | Severe Thunderstorm Warning | ABR | Buffalo, Hyde, Lyman | 65 min |
| Aug 4, 9:26 PM MDT | Severe Thunderstorm Warning | ABR | Faulk | 49 min |
| Aug 4, 9:31 PM MDT | Tornado Warning | ABR | Faulk | 44 min |
| Aug 4, 10:16 PM MDT | Severe Thunderstorm Warning | ABR | Faulk | 44 min |
| Aug 4, 10:29 PM MDT | Severe Thunderstorm Warning | ABR | Buffalo, Lyman | 46 min |
| Aug 4, 10:42 PM MDT | Severe Thunderstorm Warning | ABR | Spink | 48 min |
| Aug 4, 11:00 PM MDT | Severe Thunderstorm Warning | ABR | Hand | 30 min |
| Aug 4, 11:27 PM MDT | Severe Thunderstorm Warning | ABR | Hand | 33 min |
| Aug 5, 1:38 AM MDT | Severe Thunderstorm Warning | ABR | Faulk | 67 min |
| Aug 5, 2:31 AM MDT | Severe Thunderstorm Warning | ABR | Hand | 59 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.